Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 33, NWS Tampa Bay, FL

November 12, 2013

NWS Tampa Bay, FL issued this small craft advisory at Nov 12, 2013, 4:28 AM EST. It took effect at Nov 12, 2013, 3:55 PM EST. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2013, 4:28 AM EST (09:28 UTC)
In effect from
Nov 12, 2013, 3:55 PM EST
Expired
Nov 15, 2013, 3:00 AM EST
In force
59 hr
Issued by
NWS Tampa Bay, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 8:50 PM EST, 7 hours 38 minutes earlier.

Area forecast discussion, Nov 11, 8:50 PM EST, 7 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
850 PM EST MON NOV 11 2013

.UPDATE (REST OF TONIGHT AND TUESDAY)...
12/00Z WATER VAPOR AND H4 RAP ANALYSIS SHOWING AN UPPER LEVEL
PATTERN BEGINNING A RAPID AND SIGNIFICANT AMPLIFICATION INTO THE
EASTERN HALF OF THE NATION. SHARP AND AMPLIFIED RIDGED FLOW OVER
THE PACIFIC COAST QUICKLY TURNS SOUTH AND SOUTHEAST INTO THE
DEVELOPING EASTERN U.S. TROUGH EVOLVING OVER THE NORTHERN PLAINS AND
UPPER MIDWEST. CURRENTLY LOOKING AT A NEARLY ZONAL AND BENIGN
MID/UPPER LEVEL PATTERN OVER MUCH OF THE SOUTHEASTERN CONUS...BUT
THAT IS ABOUT TO CHANGE. GLOBAL GUIDANCE ENSEMBLES ARE IN GOOD
AGREEMENT THAT SIGNIFICANT HEIGHT FALLS WILL QUICKLY PUSH INTO THE
EASTERN HALF OF THE NATION DURING THE NEXT 24 HOURS WITH A STRONG
SHORTWAVE APPROACHING THE CAROLINA/GA COAST BY THIS TIME TUESDAY
EVENING.

AT THE SURFACE...THIS EVOLVING TROUGH IS PUSHING A STRONG COLD FRONT
SOUTHWARD THROUGH THE OHIO/TN VALLEY ON ITS WAY TO THE SOUTHEASTERN
STATES ON TUESDAY/TUESDAY NIGHT. THIS WILL BE THE FIRST REAL
INTRUSION OF WINTER AIR INTO PORTIONS OF THE EAST...WITH 850MB TEMPS
DOWN TO -8 TO -10C AS FAR SOUTH AS THE CAROLINAS. THIS TYPE OF
AIRMASS WILL CERTAINLY NOT REACH AS FAR SOUTH AS OUR FORECAST
AREA...HOWEVER THIS STRONG FRONT WILL PASS THROUGH TUESDAY NIGHT
WITH A BRIEF BUT NOTICEABLY SHOT OF COOLER AND DRIER AIR FOR THE
MIDDLE PORTION OF THE WEEK.

BACKING UP A BIT TO THE PRESENT...SENSIBLE WEATHER IS BENIGN AND DRY
ACROSS THE REGION THIS EVENING WITH A LIGHT NORTHEAST FLOW ON THE
SOUTHERN PERIPHERY OF 1022MB HIGH PRESSURE OVER THE CAROLINAS. FOR
THE REST OF THE OVERNIGHT EXPECT DRY/RAIN FREE CONDITIONS WITH JUST
SOME PASSING CIRRUS. TEMPERATURES WILL MAINLY BE IN THE 60S...WITH
COOLER MID/UPPER 50S ACROSS THE NATURE COAST.

THE COLD FRONT WILL BE QUICKLY APPROACHING FROM THE NORTH DURING THE
DAY TUESDAY...HOWEVER MUCH OF THE DAY (FOR MUCH OF THE REGION) WILL
REMAIN AHEAD OF THIS BOUNDARY. COLUMN MOISTURE IS LACKING FOR THIS
FRONT TO WORK WITH...ESPECIALLY NORTH OF TAMPA BAY. CAN NOT RULE OUT
A FEW SPRINKLES DUE TO THE STRENGTH OF SURFACE FOCUS...HOWEVER...
ISOLATED AT BEST...AND FOR NOW WILL LEAVE MENTION OUT OF THE
FORECAST NORTH OF I-4. LATE TUESDAY AND ESPECIALLY TUESDAY
EVENING...A SLIGHTLY BETTER CHANCES AT A FEW SHOWERS OR SPRINKLES
WILL BE POSSIBLE SOUTH OF I-4 AS THE FRONT ENCOUNTERS A BETTER
MOISTURE PROFILE...BUT EVEN HERE...LOOKING AT 20-30% RAIN CHANCES
AND ANY PRECIP AMOUNTS SHOULD BE LIGHT.

&&

.AVIATION...
12/00Z-13/00Z...VFR CONDITIONS PREVAIL ALTHOUGH LAL/PGD COULD SEE
PATCHY BR TOWARD SUNRISE. AN APPROACHING COLD FRONT ALONG WITH
SLIGHTLY HIGHER MOISTURE ACROSS SOUTH FL MAY RESULT IN VCNTY SHRA AT
PGD/FMY/RSW. LIGHT NE WINDS OVERNIGHT BACK TO NW IN THE AFTERNOON
AND INCREASE.

&&

.MARINE...
GENERALLY BENIGN BOATING CONDITIONS WILL EXIST OVER THE FORECAST
WATERS THROUGH EARLY TUESDAY AFTERNOON WITH A LIGHT TO MODERATE
NORTHEAST FLOW. LATE TUESDAY INTO THE FIRST HALF OF TUESDAY
NIGHT...WIND AND WAVE CONDITIONS WILL RAPIDLY BECOME HAZARDOUS AS A
STRONG COLD FRONT DIVES SOUTHWARD ACROSS THE EASTERN GULF OF MEXICO.
SOLID ADVISORY LEVEL WINDS FROM THE NORTH AND NORTHEAST WILL QUICKLY
DEVELOP TUESDAY NIGHT AND LINGER THROUGH AT LEAST WEDNESDAY EVENING.
GUSTS OVER 30 KNOTS ARE LIKELY AT TIMES...WITH THE POTENTIAL FOR A
FEW GALE FORCE GUSTS OVER THE WATERS TO THE NORTH OF TAMPA BAY.
MARINERS WITH BOATING PLANS FOR TUESDAY SHOULD BE AWARE OF RAPIDLY
DETERIORATING CONDITIONS FROM NORTH TO SOUTH DURING THE LATER
AFTERNOON HOURS AND THROUGH TUESDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  67  81  59  69 /  10  10  20  10
FMY  66  84  65  74 /  10  20  20  20
GIF  63  82  58  69 /  10  10  20  10
SRQ  66  81  61  71 /  10  10  20  10
BKV  59  80  54  65 /  10  10  20  10
SPG  68  80  62  67 /  10  10  20  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

UPDATE/MARINE...MROCZKA
AVIATION...RUDE
Hazardous weather outlook, Nov 11, 4:57 AM EST, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
457 AM EST MON NOV 11 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-121000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
457 AM EST MON NOV 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL INCREASE BEHIND A COLD FRONT TUESDAY NIGHT
WITH SMALL CRAFT ADVISORIES LIKELY. NORTH WINDS OF 20 TO 25 KNOTS
WILL DEVELOP TUESDAY NIGHT AND CONTINUE WEDNESDAY WITH SEAS
BUILDING TO AROUND 7 FEET OVER THE OUTER WATERS. WINDS AND SEAS
WILL REMAIN ELEVATED THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 4:28 AM ESTGale WarningTBW33 hr
Nov 12, 4:28 AM ESTSmall Craft AdvisoryTBW6 hr

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.